New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

maru amado
New Member


Date Joined Mar 2013
Total Posts : 1
   Posted 3/30/2013 6:29 PM (GMT -6)   
hi to everyone... i am hoping someone may give me advise to this.

my sister was diagnosed with lupus 3yrs ago at the age of 15. however, she only underwent ANA test and Double strand test and both turned out positive (sorry i am not that knowledgeable with these terms). last year, an abnormality in her urine was detected and found that there are protein in it. after several tests like 24-hour urine test and urinalysis, she underwent cyclophospomide for 9 months (i just don't know if my spelling is correct). she respond on that very good. however, my sister is really hard headed that after the treatment, she STOPPED all her medications like pred, enalapril and plaquenil. right now, renal problem came back but with worse symptoms like swelling of her ankles and everything. i am reading and searching about the biopsy because to be honest, I am very afraid to that.

would my sister be ok?

i am hoping for any response because right now, i can't ask anyone. Lupus in our country is not common.

thank you...

oreo11
Regular Member


Date Joined Feb 2011
Total Posts : 399
   Posted 3/30/2013 7:36 PM (GMT -6)   
I would never just stop treatment without talking to the doctor first. You can do more damage by stopping medication, especially with Prednisone. Prednisone needs to be gradually tapered off. Otherwise you run into another whole slough of problems. I would encourage your sister to see the doctor and get some advice.

Laura

couchtater
Elite Member


Date Joined Jul 2009
Total Posts : 14475
   Posted 3/30/2013 8:52 PM (GMT -6)   
I've read about the biospy. It's done as an outpatient. The patient lays on their stomach. They numb the area and make a small incision. A small sample of kidney is taken. The patient is required to lay flat on their back to make sure there is no bleeding and go home after a few hours.

Tell her to get back on the meds.
Joy
Lupus, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Degenerative Disk and Facet Disease, and Allergies

When life throws you lemons....
Pick them up and throw them right back at them! :))

Barbara Lee
Veteran Member


Date Joined Sep 2003
Total Posts : 2889
   Posted 3/30/2013 9:45 PM (GMT -6)   
Your sister needs to see her Dr ASAP and get back on her medications. Stopping prednisone without tapering it can make you VERY sick or can possibly cause death.

A kidney biopsy won't be that bad for her, I hope that she will listen to reason and go back to the Dr.

Hugs,
Barbara
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, June 18, 2018 1:21 PM (GMT -6)
There are a total of 2,972,858 posts in 326,023 threads.
View Active Threads


Who's Online
This forum has 160861 registered members. Please welcome our newest member, Jojoatl.
440 Guest(s), 11 Registered Member(s) are currently online.  Details
dinkydonuts, countess18, Katerina-b, 10LymeB, LGWarrier, Girlie, Aaronh819, LauraBB, TomC1962, cppoly, huneri